MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 130-40-53
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported, approximately six years post initial right tha, the male patient had a revision due to early poly wear.The patient was revised to xle poly.There was no breakage of the device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Image received.Sales rep was unable to obtain x-rays.The device is not available for evaluation due to facility would not allow to return implants.
 
Additional Manufacturer Narrative
H3 - the most likely cause for the revision reported due to early prosthesis wear could include a number of variables including use error, implant positioning, implant size selection, and patient factors.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh could also have contributed to the wear.However, this cannot be confirmed as the devices were not available for evaluation and no clinical data was provided.H6 - clinical code, component code, investigation codes.
 
Event or Problem Description
Legal case ¿ usa (master case no.(b)(4)).Patient id: (b)(6) + right hip.The patient has filed a short-form complaint in a coordinated action in (b)(6) county with master case no.(b)(4).The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required ¿to undergo revision surgeries due to severe, pain, swelling, and instability¿ due to ¿wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.¿ because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of an exactech polyethylene device.No additional claims disclosed in short form.

Brand Name
NV GXL LINER NEUTRAL, 40MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19341946
Report Number1038671-2024-01316
Device Sequence Number7162661
Product Code JDI
UDI-Device Identifier10885862207098
UDI-Public10885862207098
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2020
Device Catalogue Number130-40-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6) 142-40-03 - COCR FEMORAL HEAD 40MM, +3.5 O.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale